Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2007, 2:45 PM CDT for Monroe County, Shelby County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 2:45 PM CDT (19:45 UTC)
- Expired
- Mar 31, 2007, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 162 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 2:56 PM CDT | HAIL 0.75 | Shelbina, MO | PENNY SIZE HAIL WITH STRONG WINDS. |
| Mar 31, 3:04 PM CDT | TSTM WND DMG | Shelbina, MO | LIGHT POLE DOWN ON WEST ELM STREET IN THE CITY LIMITS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 1:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 311945 SVRLSX MOC137-205-312030- /O.NEW.KLSX.SV.W.0025.070331T1945Z-070331T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 245 PM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONROE COUNTY IN NORTHEAST MISSOURI EASTERN SHELBY COUNTY IN NORTHEAST MISSOURI * UNTIL 330 PM CDT * AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANVILLE...OR ABOUT 6 MILES NORTHWEST OF PARIS...AND MOVING NORTH AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... SHELBINA... SHELBYVILLE... BETHEL... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3954 9219 3948 9204 3995 9180 3995 9209 $$ TES
2 follow-up statements
000 WWUS53 KLSX 312000 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT SAT MAR 31 2007 MOC137-205-312030- /O.CON.KLSX.SV.W.0025.000000T0000Z-070331T2030Z/ MONROE MO-SHELBY MO- 300 PM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EASTERN SHELBY AND NORTHERN MONROE COUNTIES... AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHELBINA...MOVING NORTH AT 45 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BETHEL. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO PENNY SIZE HAS BEEN REPORTED IN SHELBINA AT 255 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3954 9219 3948 9204 3995 9180 3995 9209 $$ TES
000 WWUS53 KLSX 312028 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT SAT MAR 31 2007 MOC137-205-312039- /O.EXP.KLSX.SV.W.0025.000000T0000Z-070331T2030Z/ MONROE MO-SHELBY MO- 329 PM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY AND NORTHERN MONROE COUNTIES EXPIRES AT 330 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. LAT...LON 3954 9219 3948 9204 3995 9180 3995 9209 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:40 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 31, 10:40 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1040 AM CDT SAT MAR 31 2007 .DISCUSSION... A VERY STRONG SHORT WAVE TROUGH NOW OVER THE TEXAS PANHANDLE IS FORECAST TO CLOSE OFF AND DEEPEN SHARPLY AS IT LIFTS NORTHEAST ACROSS KANSAS TODAY AND INTO CENTRAL IOWA TONIGHT. A SURFACE LOW ASSOCIATED WITH THIS SYSTEM IS NOW IN SOUTH CENTRAL KANSAS AND WILL DEEPEN NORTHWARD TO AROUND OMAHA NEBRASKA BY NOON AND NORTHEAST INTO NORTHWEST IOWA BY EVENING. A DRY LINE/COLD FRONT WILL RACE EAST ACROSS MISSOURI TODAY AND WILL BE RUNNING ALONG THE MISSISSIPPI RIVER BETWEEN MISSOURI AND ILLINOIS BY 5 OR 6 PM THIS EVENING. A BROAD AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL INTENSIFY AS THE DAY PROGRESSES WITH A LINE OF STORMS DEVELOPING ALONG THE DRY LINE THIS AFTERNOON BRINGING A SLIGHT CHANCE FOR SEVERE STORMS TO THE ENTIRE ST LOUIS COUNTY WARNING AREA. THESE STORMS WILL MOVE QUICKLY THIS AFTERNOON...PERHAPS 55 TO 60 MPH AS THEY RACE NORTHEAST ACROSS THE AREA. THE NEGATIVE TILT OF THE SHORT WAVE WILL RESULT IN DEEP LAYERED SHEAR AND GOOD CHANCES FOR ORGANIZED CONVECTION THIS AFTERNOON. IN ADDITION THE DEEPENING OF THE LOW WILL CREATE GUSTY WINDS THIS AFTERNOON AND TONIGHT. I HAVE THEM GUSTING TO 30 MPH IN THE PUBLIC FORECAST BUT WOULD NOT BE SURPRISED IF THEY GUST TO 40 MPH...ESPECIALLY JUST AHEAD OF THE SQUALL LINE. MUCH COOLER AIR WILL WRAP AROUND THE SOUTH SIDE OF THE SURFACE LOW. THE MODELS HAVE 850MB TEMPERATURES FALLING FROM MORNING READINGS IN THE LOW TEENS TO LATE AFTERNOON TEMPERATURES OF PLUS 2 TO 4 FROM COLUMBIA TO KIRKSVILLE. FOR THIS REASON I MENTIONED FALLING TEMPERATURES IN SOME OF THE ZONES THIS AFTERNOON. IN THE LONGER RANGE...ANOTHER SHORT WAVE DEVELOPS OVER THE NORTHERN ROCKIES MONDAY AND DEEPENS SHARPLY AS IT MOVES EAST SOUTHEAST INTO SOUTHERN MINNESOTA ON TUESDAY. THIS WILL RESULT IN RAPID WARMING ON MONDAY AFTERNOON...PERHAPS REACHING 80 DEGREES. THE AIR WILL BE A LITTLE TOO DRY FOR MAJOR PRECIPITATION BUT WE WILL HAVE TO WATCH FOR SCATTERED THUNDERSTORMS TUESDAY WITH THE FRONTAL PASSAGE. OF MORE SIGNIFICANCE IS THE LONGER TERM. THIS LOW ALSO DEEPENS INTENSELY OVER LAKE MICHIGAN. IT WILL EVOLVE INTO A SNOW STORM FOR THE GREAT LAKES AND DRAGS MUCH MUCH COOLER AIR OUT OF CANADA AND DRIVES IT INTO THE BISTATE AREA. 850MB TEMPERATURES PLUNGE TO MINUS 8 TO 10 IN NORTHERN PORTIONS OF THE AREA BY WEDNESDAY MORNING WHICH WILL BRING ABOUT SUB FREEZING TEMPERATURES TO MUCH OF THE AREA FOR GOOD FRIDAY AND THE EASTER WEEKEND. PEDIGO && .AVIATION... FOR THE 18Z TAFS...CDFNT/DRYLN EXTDG FM SFC LOW OVR NERN KS S THRU ERN OK WL MOVE EWD THRU THE CWA THIS AFTN AND THIS EVNG. A THIN LN OF CONVECTION HAD RECENTLY DVLPD FM JUST SW OF SZL TO JUST E OF JLN. WILL FCST A COUPLE OF HRS OF TSRA AT THE TAF SITES THIS AFTN INTO THIS EVNG. WILL INCLUDE A TEMPO GRP OF TSRA IN COU DURING THE EARLY TO MID AFTN HRS...AND DURING THE LT AFTN AND EARLY EVNG HRS IN UIN...STL AND SUS. WILL ALSO FCST SCT-BKN CUMULUS CLOUDS AT 3000-4000 FT THIS AFTN ALONG WITH A MID LVL CLOUD CEILING. STG AND GUSTY SLY SFC WNDS WILL GRADUALLY VR ARND TO A SWLY DIRECTION BHND THE CDFNT/DRYLN. LOW LVL CLOUDS WILL CLR OUT BHND THE CDFNT/DRYLN THIS EVNG. LOOKING AT MDL RH PROGS IT APRS THAT THERE WILL BE MID LVL CLOUDINESS LT TGT AND EARLY SUN MRNG AHD OF A RELATIVELY WK SHRTWV TROF MOVG EWD THRU THE CWA. MDLS GENERATE SOME QPF WITH THIS FEATURE MAINLY BTWN 06Z SUN AND 12Z SUN BUT WILL LIKELY LEAVE TAFS DRY FOR NOW LT TGT AND SUN MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 31, 5:17 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 517 AM CDT SAT MAR 31 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011030- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 517 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT AND DRY LINE WILL RACE EAST THROUGH THE AREA THIS AFTERNOON AND EVENING TRIGGERING A LINE OF LOCALLY SEVERE THUNDERSTORMS ALONG AND AHEAD OF IT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE AREA. THE PASSAGE OF THE FRONT THROUGH YOUR AREA WILL END THE THREAT. IT WILL REACH KIRKSVILLE TO COLUMBIA TO WEST PLAINS EARLY THIS AFTERNOON AND ST LOUIS AND THE MISSISSIPPI RIVER BY 600 OR 700 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON TUESDAY AS ANOTHER FRONTAL SYSTEM MOVES EAST THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. THERE WILL BE A RISK FOR SEVERE THUNDERSTORMS FROM MIDDDAY THROUGH EARLY EVENING WITH THE STORMS ENDING QUICKLY FROM THE WEST. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:07 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 38 min |
| Mar 31, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 32 min |
| Mar 31, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 38 min |
| Mar 31, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 37 min |
| Mar 31, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery | 45 min |
| Mar 31, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 40 min |
| Mar 31, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 43 min |
| Mar 31, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.